Flood, Garrett
- When
- September 27, 9:45 PM EST
- Where
- Garrett County, 0.53 mi E of Hoyes Run to 0.76 mi E of Hoyes Run
- Cause
- Heavy Rain
- Reported by
- 911 Call Center
- Coordinates
- 39.530, -79.410
A 911 Call Center reported flooding on Hoyes Run Rd.
An upper level trough moved across the Upper Ohio river valley; there was broad areas of rainfall associated with this system. A flood watch was covered in Tucker, Garrett, and Eastern Preston County due to recent heavy rainfall has saturated the ground.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS PBZ wrote it up.
An upper level trough moved across the Upper Ohio river valley; there was broad areas of rainfall associated with this system. A flood watch was covered in Tucker, Garrett, and Eastern Preston County due to recent heavy rainfall has saturated the ground. Radar estimates ranged from 0.5 inches to 1.25 inches in Tucker/Garrett/Preston. The positioning of the upper level jet (right entrance region) allowed for for rain bands to be moderate to heavy at times.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before the first event at Sep 27, 8:34 PM EST, 1 hour 11 minutes earlier.
Area Forecast Discussion National Weather Service Pittsburgh PA 934 PM EDT Thu Sep 27 2018 .SYNOPSIS... Rain will continue across much of the area tonight with the crossing of an upper disturbance. Mostly dry weather with slightly below normal temperatures are forecast under high pressure for Friday, with a mostly dry cold frontal passage for Saturday. && .NEAR TERM /UNTIL 6 AM FRIDAY MORNING/... The upper trough axis/back edge of solid cloud deck is making decent eastward progress, and is near CVG on IR/water vapor loops. Steadier rain continues to the southeast of Pittsburgh, and have issued a Flood Warning on top of the original Flood Watch given a few reports of high water in the area. Made generally minor changes to the grids for the overnight period. Steadier light to occasionally moderate rain will continue much of the CWA for a few more hours, and will taper once right entrance region jet dynamics/layer deformation start to fade overnight. Precipitation will wrap up by sunrise as drier air moves in. Added some patchy fog across western areas where some clearing will occur late tonight. Low temperatures near climatology are in good shape overall. && .SHORT TERM /6 AM FRIDAY MORNING THROUGH SUNDAY/... High pressure is projected to build over the area by Friday morning before yet another shortwave rotates into the base of the Central CONUS longwave trough and pushes a reinforcing cold front across the region by Saturday morning. Have maintained a slight chance of precip in the forecast for the far northern zones closer to Lake Erie, as moisture will be limited elsewhere. Otherwise, Saturday temperature recovery will be limited with highs forecast about 5 degrees under the averages. Sunday temperatures should return to near or just above average with warm advection. && .LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/... After the passage of the aforementioned cold front, high pressure will rebuild into the region. Expect a warming trend through the week with above average temperatures by Monday as return flow begins along the western side of the surface high. Models are in good agreement with the expansion of an upper ridge building across the SE-CONUS, putting the area in zonal flow on the northern periphery of this high. Precip chances are minimal for the period are thus minimal, though they do increase Tue with the passage of a weak shortwave on the nrn edge of the high. && .AVIATION /02Z FRIDAY THROUGH TUESDAY/... MVFR in rain, with patchy IFR, is expected tonight S of I 80 with a crossing trough of low pressure. The trough/rain should exit overnight, though lingering low level moisture should result in widespread IFR fog and stratus. VFR should return Friday as the fog/stratus mixes out after sunrise and high pressure builds in. Outlook... Cig restrictions are possible Saturday with a crossing cold front. Otherwise, high pressure will support general VFR into early next week. && .PBZ WATCHES/WARNINGS/ADVISORIES... MD...Flood Watch until 2 AM EDT Friday for MDZ001. OH...None. PA...None. WV...Flood Watch until 2 AM EDT Friday for WVZ512>514. &&
Hazardous Weather Outlook National Weather Service Pittsburgh PA 121 PM EDT Thu Sep 27 2018 MDZ001-WVZ512>514-281730- Garrett-Eastern Preston-Western Tucker-Eastern Tucker- 121 PM EDT Thu Sep 27 2018 ...FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT... This Hazardous Weather Outlook is for western Maryland and northern West Virginia. .DAY ONE...This Afternoon and Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flood Watch. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023-029- 031-073>076-WVZ001>004-012-021-509>511-281730- Tuscarawas-Carroll-Columbiana-Coshocton-Harrison-Jefferson-Muskingum- Guernsey-Belmont-Noble-Monroe-Mercer-Venango-Forest-Lawrence-Butler- Clarion-Beaver-Allegheny-Armstrong-Indiana-Washington-Greene- Westmoreland-Westmoreland Ridges-Fayette-Fayette Ridges-Hancock- Brooke-Ohio-Marshall-Wetzel-Marion-Monongalia- Ridges of Eastern Monongalia and Northwestern Preston-Preston- 121 PM EDT Thu Sep 27 2018 This Hazardous Weather Outlook is for east central Ohio, northwest Pennsylvania, southwest Pennsylvania, west central Pennsylvania, western Pennsylvania, northern West Virginia and northern panhandle of West Virginia. .DAY ONE...This Afternoon and Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
848 PM EDT THU SEP 27 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0820 PM FLOOD 1 SW CRANESVILLE 39.55N 79.50W
09/27/2018 PRESTON WV 911 CALL CENTER
POND OVERFLOWING ONTO CRANESVILLE ROAD
0820 PM FLOOD TUNNELTON 39.39N 79.75W
09/27/2018 PRESTON WV 911 CALL CENTER
UNDERPASS FLOODING AT INTERSECTION OF GIBSON STREET AND
BANK STREET
&&
EVENT NUMBER PBZ1803575
EVENT NUMBER PBZ1803576
CLPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
959 PM EDT THU SEP 27 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0945 PM FLOOD FRIENDSVILLE 39.66N 79.41W
09/27/2018 GARRETT MD 911 CALL CENTER
FLOODING ON FRIENDSVILLE ROAD
0945 PM FLOOD 2 NNW ACCIDENT 39.66N 79.34W
09/27/2018 GARRETT MD 911 CALL CENTER
FLOODING ON BEAR CREEK ROAD
0945 PM FLOOD 1 WNW HOYES 39.59N 79.39W
09/27/2018 GARRETT MD 911 CALL CENTER
FLOODING ON GAP RUN ROAD
0945 PM FLOOD HOYES RUN 39.53N 79.41W
09/27/2018 GARRETT MD 911 CALL CENTER
FLOODING ON HOYES RUN ROAD
&&
EVENT NUMBER PBZ1803577
EVENT NUMBER PBZ1803578
EVENT NUMBER PBZ1803579
EVENT NUMBER PBZ1803580
CLThe national radar mosaic for the moment the first event began.
4 flood. Local standard time, as filed.
A 911 Call Center reported flooding on Hoyes Run Rd.
A 911 Call Center reported flooding on Gap Run Rd.
A 911 Call Center reported flooding on Bear Creek Rd.
A 911 Call Center reported flooding on Friendsville Rd.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Maryland in 2018Every state in 2018This day in weather historyWarnings in Maryland, September 2018
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 786229, 786230, 786231, 786232.